MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL Luer-Lok; Syringe, Piston

BD MEDICAL (BD WEST) MEDICAL SURGICAL Luer-Lok; Syringe, Piston
Catalog Number 302830
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4)follow up for device evaluation it was reported that black ink-like residue was present within the syringe.To support the investigation, forty-four samples and one photograph were received and evaluated by the quality team.Of the returned samples, forty two were received in sealed blister packaging, while two were received without packaging.A visual inspection was performed on all samples.The two unpackaged samples exhibited embedded dark-colored specks within the material, no additional defects or abnormalities were observed.The photograph provided shows some of the samples received.Based on the evaluation, the observed condition is consistent with degraded resin embedded within the molded component.This type of material degradation can occur during injection molding startup activities or intermittently throughout the molding process, where degraded resin may dislodge and become incorporated into the finished component during molding.A device history record review was conducted for material number 302830, lot 6169513.The review did not identify any manufacturing, processing, or inspection anomalies that could have contributed to the reported condition.Additionally, no related quality notifications were identified.All manufacturing operations and final product inspections were completed in accordance with established specifications and acceptance criteria.Based on the investigation results and the evaluation of the returned samples, the reported customer concern is confirmed.The observed black ink like residue correlates to embedded degraded resin within the molded component.

Brand Name
Luer-Lok
Common Device Name
Syringe, Piston
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50917220
Report Number1911916-2026-00521
Device Sequence Number17528993
Product Code FMF
UDI-Device Identifier00382903028306
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number302830
Device Lot Number6169513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown